Welcome to the Virtual MS Center!
Ask any question you want about Multiple Sclerosis and one of our experts will answer it as soon as possible.
Here is My Question:
I have been on Tysabri for a little over 2 years and now my white blood cell count and thyroid levels are low what does this mean?
A low white blood count (WBC) on Tysabri treatment is very rare and likely indicates an underlying medical issue. Tysabri normally elevates the WBC. Both hypo and hyperthyroidism (an underactive or overactive thyroid gland, respectively) can affect the WBC, but this is especially true of an individual with hypothyroidism. Ask your doctor to refer you to a endocrinologist. They may also refer you to a hematologist if your thyroid is not the explanation. Good luck
Revere P (Rip) Kinkel, MDProfessor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
Your comment will be posted after it is approved.
Leave a Reply.
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.